MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1050-020
Medical Device Problem Codes Inflation Problem (1310); Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event date: estimated date.(b)(4).The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.Balloon material ruptures can be affected by numerous factors such as balloon damage during processing of the balloon material, inflation technique, inflation over rated burst pressure, interactions with other devices, anatomical conditions, a previously implanted stent or insufficient preparation prior to use.The device was prepped prior to use without any leak or ruptures noted, which would suggest that the device was not damaged prior to use.It should be noted that the pta, armada 35 / armada 35 ll, global, ce, (b)(4) instructions for use states: inflation in excess of the rated burst pressure may cause the balloon to rupture.Use of a pressure monitoring device is recommended.In this case, based on the reported information, the inflation above rated burst pressure appears to have been unintentional and it is undetermined if the inflation above rbp caused or contributed to the reported balloon rupture.The investigation was unable to determine a conclusive cause for the reported inflation issue and balloon rupture.Based on the reported information, it is possible that the anatomical conditions did not allow the contrast medium to dilate the balloon.Further attempts to inflate the balloon ultimately caused the contrast to rush through the balloon expanding the balloon above rated burst pressure resulting in the balloon rupture; however, this could not be confirmed.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a non-calcified, non-tortuous fistula with moderate stenosis.The 5.0x20mm armada 35 balloon would not inflate, then the balloon suddenly and rapidly inflated past burst pressure and burst at an unknown pressure.A new unspecified balloon was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11879144
Report Number2024168-2021-04389
Device Sequence Number1099412
Product Code LIT
UDI-Device Identifier08717648154591
UDI-Public08717648154591
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberB1050-020
Device Catalogue NumberB1050-020
Device Lot Number10118G1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/10/2021
Initial Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1